NuvaRing brown spotting
NuvaRing brown spotting should be considered as common side effect.
NuvaRing is the trade name for a combined hormonal contraceptive vaginal ring manufactured by Organon that is available by prescription. It is a flexible plastic (ethylene-vinyl acetate copolymer) ring that releases a low dose of a progestin and an estrogen over 3 weeks.
NuvaRing contains 2 types of hormones: estrogen and progestin, which work together to prevent female ovaries from producing mature eggs. These are the same hormones found in birth control pills and they work in the same way.
With NuvaRing, hormone release is activated once the ring comes into contact with the vagina. The hormones are then absorbed and distributed into the bloodstream.
When used as directed (according to instructions), NuvaRing is very reliable – it is 99% effective in preventing pregnancy.
Unfortunately Nuva Ring as all other contraceptive methods has several side effects. Many women have no, or minor, side effects.
Some of the most common side effects usually clear up after two or three months. They include the following:
NuvaRing brown spotting
- bleeding between periods and/or brown spotting between periods,
- irregular long-lasting brown vaginal spotting,
- vaginal irritation and/or vaginal infection,
- breast tenderness,
- nausea and vomiting,
- decreased libido.
NuvaRing brown spotting causes
Above mentioned NuvaRing side effects including brown spotting could be explained by hormonal changes developed by NuvaRing hormones (estrogen and progestin) which work together to prevent women ovaries from producing mature eggs.
NuvaRing brown spotting is very common side effect – it could happen between menstrual periods. This is a perfectly normal occurrence, and it does not mean that the Nuva Ring is not working properly as a contraceptive method. The amount of bleeding or brown spotting is usually minimal and may occur from time to time for no apparent reason.
When Nuva Ring used according to classical instructions, woman removes the Nuva Ring after three weeks and could experience withdrawal bleeding or brown discharge or regular menstrual period. This is the body’s natural response to the removal of the hormones released by the NuvaRing.
As Nuva Ring is combined hormonal contraception, it changes hormonal production and balance which is changing uterine internal lining growing cycles provoking brown spotting or irregular bleeding.
NuvaRing brown spotting could be also triggered by other factors such as:
- Age of users – girls who begin to menstruate at an early age and women who are close to menopause tend to experience more spotting;
- Hormonal status – women who already had hormonal dysfunctions before using Nuva Ring, have higher chances to experience brown spotting or bleeding;
- Ectopic pregnancy – some women could get ectopic pregnancy during Nuva Ring and it can cause spotting and bleeding;
- Rarely cancer – without knowing women could start Nuva Ring while having cancerous cells and Nuva Ring can provoke brown spotting or bleeding.
Cigarette smoking while taking NuvaRing ring increases the risk of serious heart problems. The risk increases with age (older than 35 years old) and with the number of cigarettes smoked.
After NuvaRing brown spotting
After NuvaRing use is stopped, it usually takes one or two months for a woman’s periods to return to the normal menstrual cycles she had before using NuvaRing – women could have irregular periods and/or irregular brown spotting or absent periods (post-NuvaRing amenorrhea). After NuvaRing use is stopped, women could have brown spotting and/or irregular periods for as long as 6-8 months after stopping. This is more likely if women already had irregular periods before using the NuvaRing.
Matched Related Content: